Following a public consultation, the Medicine and Healthcare products Regulatory Agency (MHRA) is making Nuromol, a medicine that contains 200mg of ibuprofen and 500mg of paracetamol per tablet available without the need to visit a pharmacy.

Dr Sarah Branch, Director of Vigilance and Risk Management of Medicines at the MHRA, said:

This reclassification to general sales list will help people to manage their pain where paracetamol or ibuprofen alone have not provided adequate pain relief.

Wider availability of medicinal products and improved patient access and choice remain high on the health agenda. The MHRA is committed to improving access to medicinal products for self-care where it is safe to do so.

Nuromol is used for the temporary relief of mild to moderate pain associated with migraine, headache, backache, period pain, dental pain, rheumatic and muscular pain, pain of non-serious arthritis, cold and flu symptoms, sore throat, and fever when paracetamol or ibuprofen alone have not provided adequate pain relief.

While most people can take paracetamol, ibuprofen is not suitable for everyone, and it is also important that people do not exceed the recommended dose of 1 or 2 tablets not more than 3 times a day. Patients are also advised not to take more than one paracetamol-containing medicine at the same time.

The MHRA’s decision to reclassify this product follows a review by the Commission on Human Medicines (CHM) and a public consultation. The CHM advises ministers on the safety, efficacy and quality of medicinal products.

The consultation response is available here

    Contributed By

    Revision History:

    By Editor

    Leave a Reply

    Combined paracetamol and ibuprofen medicine approved for general sale

    by Editor time to read: 1 min
    0